J. Jakubík noted in [JAKUBÍK, J.: Modular Lattice of Locally Finite Length, Acta Sci. Math. 37 (1975), 79–82] that F. Šik in the unpublished manuscript proved that in the class of upper semimodular lattices of locally finite length, modularity is equivalent to the lack of cover-preserving sublattices isomorphic to S7. In the present paper we extend the scope of Šik’s theorem to the class of upper semimodular, upper continuous and strongly atomic lattices. Moreover, we show that corresponding result of Jakubík from [JAKUBÍK, J.: Modular Lattice of Locally Finite Length, Acta Sci. Math. 37 (1975), 79–82] cannot be strengthened is analogous way.
(Communicated by Miroslav Ploščica )
I am grateful to the anonymous referee for his important remarks which enabled me to significantly improve the first version of the paper.
 Crawley, P.—Dilworth, R. P.: Algebraic Theory of Lattices, Prentice–Hall, Inc., Englewood Cliffs, New Jersey 1973.Search in Google Scholar
 Grätzer, G.—Knapp, E.: Notes on planar semimodular lattices. I. Construction, Acta Sci. Math. 73(3–4) (2007), 445–462.Search in Google Scholar
 Jakubík, J.: Modular lattice of locally finite length, Acta Sci. Math. 37(1–2) (1975), 79–82.Search in Google Scholar
 Łazarz, M.: Characterization of Birkhoff’s conditions by means of cover-preserving and partially cover-preserving sublattices, Bull. Sect. Logic Univ. łódź 45(3/4) (2016), 1–13.10.18778/0138-06126.96.36.199.04Search in Google Scholar
 Šik, F.: A Note on the Modular Lattices of Locally Finite Length, unpublished manuscript cited in .Search in Google Scholar
© 2018 Mathematical Institute Slovak Academy of Sciences